MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS
Model Number PCB00
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 11/08/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that during insertion of a pcb00 intraocular lens (iol) in a male patient's left eye, the lens got stuck in cartridge.There was patient contact, however the lens was not inserted, but an incision enlargement was indicated.There was no patient injury, no vitrectomy and no injury post-op.
 
Additional Manufacturer Narrative
Device available for evaluation ¿ yes, returned to manufacturer on 12/14/2016.Device returned to manufacturer ¿ yes.Device evaluation the preloaded insertion system was returned to the manufacturer for evaluation.The lens was not returned with the preloaded system.The plunger was observed in advanced position.Visual inspection was performed at 10x microscope magnification and the cartridge was observed correctly engaged into lower body of the pcb00 device.No assembly error and/or defect related to manufacturing process was observed in the preloaded insertion system.The complaint issue reported could not be verified.Manufacturing records were reviewed and the lens was manufactured according to specification.A search on complaints revealed no other complaints were received for this order number to date.The directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the intraocular lenses.Based on the investigation results there is no indication of product quality deficiency.All pertinent information available to the manufacturer has been submitted.

Brand Name
TECNIS ITEC PRELOADED 1-PIECE IOL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6153754
Report Number2648035-2016-01957
Device Sequence Number89382
Product Code HQL
UDI-Device Identifier05050474558120
UDI-Public(01)05050474558120(17)180413
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date04/13/2018
Device Model NumberPCB00
Device Catalogue NumberPCB0000130
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/14/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/10/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/08/2016
Supplement Report FDA Received Date01/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;